Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 316, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2003, 6:58 PM CDT for 4 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 16, 2003, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, TN, Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WUUS54 KOHX 162358 SVRBNA TNC027-087-133-141-170045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 657 PM CDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN TENNESSEE JACKSON COUNTY IN TENNESSEE OVERTON COUNTY IN TENNESSEE NORTHERN PUTNAM COUNTY IN TENNESSEE * UNTIL 745 PM CDT * AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES WEST OF CELINA TO 9 MILES SOUTHWEST OF GAINESBORO...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE...NEAR CELINA AROUND 705 PM CDT ALGOOD AROUND 730 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3661 8566 3621 8583 3616 8528 3659 8516 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:45 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 16, 3:45 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 345 PM CDT MON JUN 16 2003 KOHX SHOWED SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON TO BE FOCUSED ALONG FRONTAL BOUNDARY PARKED OVER NORTHWESTERN MIDDLE TENNESSEE. THIS IS THE FIRST DAY THAT THE PRECIPITATION HAS BEEN ORGANIZED SO WELL ALONG THE FRONT, WITH DOPPLER ESTIMATED RAINFALL AMOUNTS DEVIATING STRONGLY FROM LATEST MODEL QPF VALUES. DUE TO THE INCREASED ACTIVITY ALONG FRONTAL ZONE, HIGH PWAS NEAR 2 INCHES, AND LOCALIZED NEED FOR FLASH FLOOD WARNINGS, HAVE INTRODUCED THE STATEMENT RAIN MAY BE HEAVY AT TIMES INTO THE FORECAST FOR TONIGHTA AND TUESDAY. AS PREVIOUS MODEL RUNS HAVE INDICATED, EXPECT SURFACE FRONTAL SYSTEM TO CONTINUE A VERY SLUGGISH DRIFT TO THE EAST AND SOUTH NEXT SEVERAL DAYS. WE MIGHT ACTUALLY SQUEEZE OUT ONE DRY DAY ON FRIDAY. HOWEVER, HAD TO RE-INTRODUCE RAIN CHANCE INTO WEEKEND FORECAST, AS SURFACE FLOW TURNS SOUTHEAST AGAIN AND VERY MOIST ENVIRONMENT RETURNS. OVERALL, NOT MUCH CHANGE TO PREVIOUS FORECAST. BNA TE 069/084 069/084 5533 CSV TE 068/081 068/081 5633 .BNA...NONE. 19
Hazardous weather outlook, Jun 16, 5:30 AM CDT, 13 hours 28 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-171030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS AND RAIN SHOWERS THIS MORNING AND TONIGHT WITH THUNDERSTORMS LIKELY THIS AFTERNOON. STORMS WILL BE SLOWER MOVING TODAY CREATING A CHANCE FOR LARGER RAINFALL AMOUNTS WHICH WILL INCREASE THE CHANCE FOR LOCALIZE FLASH FLOODING. ISOLATED EVENTS OF GUSTY WINDS...HAIL AND DANGEROUS LIGHTNING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LITTLE CHANGE TO THE CURRENT WEATHER PATTERN IS EXPECTED THROUGH THURSDAY. MIDDLE TENNESSEE CAN EXPECT SCATTERED RAIN SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. ISOLATED EVENTS OF GUSTY WINDS... HAIL...DANGEROUS LIGHTNING AND LOCALIZE HEAVY RAINFALL AMOUNTS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. 31
In the hours before
Local storm report, Jun 16, 5:37 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0537 PM CDT MON JUN 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 10 NE NASHVILLE TN WIND DAMAGE
06/16/03 DAVIDSON 2 TREES BLOWN DOWN NEAR
RIVERGATE MALL
JLMLocal storm report, Jun 16, 6:20 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0620 PM CDT MON JUN 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM SHELBYVILLE TN WIND DAMAGE
06/16/03 BEDFORD TREES BLOWN DOWN ON
OAKWOOD DR
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:17 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Maury | 118 min |
| Jun 15, 8:00 PM CDT | Flash Flood Warning | OHX | Marshall | 2 hr |
| Jun 15, 8:55 PM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Humphreys, Robertson | 3 hr |
| Jun 16, 11:00 AM CDT | Flash Flood Warning | OHX | Cumberland | 2 hr |
| Jun 16, 1:45 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Stewart | 3 hr |
| Jun 16, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 28 min |
| Jun 16, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 43 min |
| Jun 16, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 51 min |
| Jun 16, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 47 min |
| Jun 16, 6:41 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.